MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION ICAST COVERED STENT SYSTEM, 6MMX38MMX120CM; ILIAC COVERED STENT, ARTERIAL

ATRIUM MEDICAL CORPORATION ICAST COVERED STENT SYSTEM, 6MMX38MMX120CM; ILIAC COVERED STENT, ARTERIAL
Model Number 42638
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of the investigation into this event a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during fenestrated evar procedure, while inflation, to deploy icast stent the balloon burst before the stent was expanded.The 7fr sheath was advanced back up over the distal end of stent and the balloon from the stent was carefully removed.A 4mm.014 balloon was advanced into the stent and expanded, that was also followed by a 6mm.014 balloon.The stent was successful placed but they placed a second icast stent (6x22) proximal to ensure good fixation and seal in the fenestration.Procedure was completed with no patient complications and harm.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Corrected field: h6- type of investigation.
 
Additional Manufacturer Narrative
Additional section: h6.The customer reported that the icast was tracked into position through a7fr tour guide sheath.Upon inflation to deploy the stent the balloon burst before the stent was expanded.The 7fr sheath was advanced back up over the distal end of stent, the.035 wire was exchanged for a.014 wire.The balloon from the icast was carefully removed.A 4mm.014 balloon was advanced into the stent and expanded, that was also followed by a 6mm.014 balloon.The stent was successful placed, but they placed a second icast (6x22) proximal to ensure good fixation and seal in the fenestration.Procedure was completed with no patient complications.The device in question was returned and evaluated.The stent in the case was not returned nor was the introducer sheath.The balloon catheter was returned.The balloon was in the folded position and a portion of the balloon cone on the proximal end was opened slightly.To determine the reason, the balloon did not open and deploy the stent, the catheter was prepped for use per the instructions for use.Upon pulling a vacuum on the catheter air was seen entering the syringe indicating there was a leak in the catheter.To determine the location a 60cc syringe was attached to the catheter inflation manifold and the balloon pressurized.Upon inflation a hole in the distal end of the balloon was noted at the location of the distal dilatation zone where the crimped stent ends.The location of the leak was visualized under 60x magnification, and a small hole was located with a small section of it propagating into a circumferential tear.The balloon leak has been confirmed however there is no evidence to conclude that the hole in the balloon was present during the manufacture of the device.It is possible that the damage was imparted while navigating the endograft that was in place during the clinical procedure.If the endograft had fixation barbs or a physician modified fenestration this could explain the puncture as seen in the images of the hole in the balloon.A review of the device history records shows that there were no non-conformances noted, and the product met all quality and performance requirements.There is no indication that a design, manufacturing specification, test method, manufacturing process, equipment or raw material was the cause of the complaint.A recurring lot number query was conducted for l/n 514713 and there have been no other complaints associated with the production lot of finished goods.A historical review of capa and ncrs was completed, which did not identify any issues directly related to this complaint.A complaint history review did identify several related complaints involving balloon burst, which were associated with procedure complications that resulted in the rupture of the balloon of the catheter.A risk review found that the risk management documents for this product adequately address the reported defect and the severity and anticipated occurrence level are appropriate.Based on the information provided in the complaint and the evaluation of the returned device, there is no evidence to conclude that the device was faulty or manufactured improperly.Based on the details of the complaint and the fact that the balloon appeared to have been punctured by a sharp object such as the endograft fixation barbs or fenestration ring the root cause is likely related to the operational context of the procedure.
 
Event or Problem Description
N/a.

Brand Name
ICAST COVERED STENT SYSTEM, 6MMX38MMX120CM
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key22861971
Report Number3011175548-2025-000010
Device Sequence Number21171955
Product Code PRL
UDI-Device Identifier00650862426380
UDI-Public(01)00650862426380(17)271022
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P120003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number42638
Device Catalogue Number42638
Device Lot Number514713
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2025
Supplement Date Received by Manufacturer09/29/2025
10/03/2025
Initial Report FDA Received Date08/21/2025
Supplement Report FDA Received Date10/03/2025
10/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7FR TOUR GUIDE SHEATH
Patient SexUnknown